MAUDE Adverse Event Report: SAKURA FINETEK USA, INC. TISSUE-TEK® BIOPSY BAGS, SMALL; 1,000 BAGS/BOX; BIOPSY BAGS NYLON,SMALL 1000/CS (30X50 MM)

SAKURA FINETEK USA, INC. TISSUE-TEK® BIOPSY BAGS, SMALL; 1,000 BAGS/BOX; BIOPSY BAGS NYLON,SMALL 1000/CS (30X50 MM)
Model Number 4223
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Sakura finetek usa was notified by fda on 3-apr-2024 about the medical device report submitted via medwatch program.The email notification from fda included notification letter and the submitted medical device report for sakura finetek usa's awareness.The medical device report (form 3500a) was submitted by the customer's representative, (b)(6) of (b)(6) clinic located in (b)(6) in b)(6) 2023 for the event that took place in b)(6) 2023.In the report submitted to the fda, customer has described that the mesh biopsy bags are used to hold tissues when grossing to keep them safe, before being inserted into cassettes.The mesh bags that were then their current lot were tearing apart at the edges when opening them to put tissues in and not holding their shape.The customer mentioned that this device defect gives tissues the potential to be lost out the side of these bags.They also have mentioned that, there had been an increase in number of bags tearing apart at the edges causing the grossing tech to throw them away or if they are not caught at the time a potential for loss of irretrievable tissues.They have categorized the user problem as device failed (e.G.Broke, couldn't get it to work or stopped working) ; device malfunction - that is, the device did not do what it was supposed to do.
 
Additional Manufacturer Narrative
Upon being notified by the fda on 03-apr-2024, sakura finetek usa tried reaching out to the customer (b)(6) clinic) and the initiater (b)(6)) of the fda report multiple times on b)(6) of the year 2024 for further information on the incident as sakura finetek usa was not notified of the event by the customer in 2023.B)(6) of b)(6) clinic (customer) responded on b)(6) that they did not have any further information as there were no affected lots in their inventory at the moment and hence they would not be able to verify affected lots at this point in time.The report filed to the fda in 2023 by the customer does not contain device lot number as well.In 2023, sakura finetek usa had observed of this issue internally on some specific lot numbers of the device in question and had proactively reached to the customers who had received the affected lots via advisory notice also requesting the customers to contact sakura fintek usa tech support for replacement lot.B)(6) of b)(6) clinic (customer) confirmed that their records indicate that they have received notification of this device problem and advisory notice from sakura fintek usa on b)(6) 2023 and a second notification from their distributors on b)(6) 2024.Based on the investigation in 2023, sakura fintek found that the problem was a sealing issue due to device manufacturing unit malfunctioning at the supplier end and the supplier was unable to identify the issue during quality checks before shipping it to sakura finetek.A supplier corrective action request (scar) was issued to supplier and additional quality testing for seal quality was incorporated in the manufacturing process by the supplier as well as during incoming product inspection at sakura finetek usa facility.This incident is for device malfunction and no impact to the patient tissue was reported.

Brand Name
TISSUE-TEK® BIOPSY BAGS, SMALL; 1,000 BAGS/BOX
Common Device Name
BIOPSY BAGS NYLON,SMALL 1000/CS (30X50 MM)
Manufacturer (Section D)
SAKURA FINETEK USA, INC.
1750 west
214th street
torrance 90501
Manufacturer (Section G)
SAKURA FINETEK USA, INC.
1750 west
214th street
torrance CA 90501
Manufacturer Contact
solmaz shaida
1750 west
214th street
torrance, CA 90501
MDR Report Key19169504
Report Number2083544-2024-00005
Device Sequence Number7855721
Product Code NNK
UDI-Device Identifier00615233078391
UDI-Public(01)00615233078391
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number4223
Device Catalogue Number4223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown